Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 200, NWS Fort Worth, TX

June 6, 2005Anderson County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 6, 2005, 5:09 PM CDT for Anderson County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 2005, 5:09 PM CDT (22:09 UTC)
Expired
Jun 6, 2005, 6:00 PM CDT
In force
51 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

County Anderson County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 177 km from the middle of the area, began a volume at 22:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.2 hours before the alert went out and 300 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3206 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 59 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3206 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
507 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
59 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 4:00 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Jun 6, 4:00 PM CDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT MON JUN 6 2005

.DISCUSSION...
A CHALLENGING FORECAST CONTINUES FOR NORTH TEXAS...WITH MODELS
HAVING A DIFFICULT TIME RESOLVING LOW-AMPLITUDE WAVES EMBEDDED IN
THE WEAK SOUTHWEST FLOW ALOFT. IN THE NEAR TERM...CONVECTION WILL
CONTINUE TO DEVELOP IN VICINITY OF THE SEABREEZE BOUNDARY THIS
AFTERNOON...WITH SOME ACTIVITY WORKING INTO THE SOUTHEAST COUNTIES
OF THE FORECAST AREA. THE MORNING KFWD RAOB AND MODEL FORECAST
SOUNDINGS INDICATE SUFFICIENT DRY AIR IN THE MID-LEVELS FOR AN
ISOLATED THREAT OF DAMAGING WIND WITH THE STRONGEST CELLS.
HOWEVER...THE DIURNAL NATURE OF THE CONVECTION WILL ALLOW FOR A
QUICK DISSIPATION AFTER DUSK. MEANWHILE...MORE ORGANIZED CONVECTION
WILL DEVELOP EASTWARD INTO THE TEXAS PANHANDLE AREA THIS EVENING...
ASSOCIATED WITH APPROACH OF A WEAK SHORTWAVE TROUGH FROM THE
SOUTHWEST. WILL KEEP SLIGHT CHANCE POPS IN THE EASTERN ZONES THIS
EVENING...AND ADD SLIGHT CHANCE POPS TO THE NORTHWEST COUNTIES
TOMORROW AFTERNOON AS RESIDUAL ACTIVITY FROM TONIGHTS PANHANDLE
CONVECTION MAY BE APPROACHING THE REGION FROM THE WEST. WEAK
DIFFLUENT FLOW ALOFT AND DEEP MOISTURE WILL PROVIDE A FAVORABLE
ENVIRONMENT FOR NORTHWARD EXPANSION OF SEABREEZE ACTIVITY AGAIN ON
TUESDAY...AND WILL LEAVE SLIGHT CHANCES IN THE EASTERN ZONES TO
ACCOUNT FOR THIS POSSIBILITY.

MODEL GUIDANCE FROM THE NAM/GFS IS IN GENERAL AGREEMENT ON SLIGHTLY
HIGHER PROBABILITIES FOR CONVECTION EXISTING ACROSS NORTHERN HALF OF
THE FORECAST AREA ON WEDNESDAY AND EARLY THURSDAY. THIS WILL OCCUR
AS WESTERLY FLOW IN THE MID-LEVELS STRENGTHENS IN RESPONSE TO VORT
MAX APPROACHING SOUTHERN CALIFORNIA. CONVECTION WILL LIKELY DEVELOP
ALONG THE DRYLINE ACROSS WEST TEXAS...AND MAY MOVE ACROSS NORTHERN
HALF OF THE AREA. BEYOND THURSDAY...MID/UPPER LEVEL RIDGING LOOKS TO
INTENSIFY OVER THE AREA...AS UPSTREAM HEIGHT FALLS APPROACH FROM THE
WEST. WITH A STRONGER CAP ANTICIPATED...WILL KEEP FRIDAY AND THE
FIRST HALF OF SATURDAY DRY. AN APPROACHING MID-LEVEL TROUGH AND
ASSOCIATED SURFACE FRONTAL BOUNDARY MAY PROVIDE ENOUGH SUPPORT FOR
ISOLATED TO WIDELY SCATTERED CONVECTION ON SATURDAY AND SUNDAY...
BEFORE THE SUBTROPICAL RIDGE BUILDS ACROSS THE SOUTHERN PLAINS EARLY
NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  92  74  92 /   0  20  20  20
WACO, TX              73  93  74  93 /   0  20  20  10
PARIS, TX             70  91  71  90 /  20  20  20  20
DENTON, TX            72  93  73  92 /   0  20  20  20
MCKINNEY, TX          71  92  72  91 /   0  20  20  20
DALLAS, TX            73  92  74  92 /   0  20  20  20
TERRELL, TX           72  92  73  92 /   0  20  20  20
CORSICANA, TX         73  92  74  92 /  20  20  20  10
TEMPLE, TX            73  93  74  93 /   0  20  20  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

65/DD
Hazardous weather outlook, Jun 6, 3:30 PM CDT, 1 hour 39 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
330 PM CDT MON JUN 6 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-071100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
330 PM CDT MON JUN 6 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS THE EASTERN THIRD
OF NORTH TEXAS...GENERALLY ALONG AND EAST OF A PARIS...TO
CORSICANA...TO TEMPLE LINE. BRIEF HEAVY RAIN AND CLOUD TO GROUND
LIGHTNING WILL ACCOMPANY ANY STORM THAT FORMS. AN ISOLATED STORM MAY
BRIEFLY BECOME SEVERE AND PRODUCE WIND GUSTS TO 60 MPH AND PENNY SIZE
HAIL.

.DAYS TWO THROUGH SEVEN...
AN APPROACHING UPPER LEVEL TROUGH ACROSS THE WESTERN U.S. WILL KEEP
SOUTHWEST FLOW OVER NORTH TEXAS THROUGH SUNDAY. WEAK IMPULSES
EMBEDDED IN THE UPPER LEVEL FLOW WILL MOVE ACROSS NORTH TEXAS AND
INTERACT WITH ABUNDANT LOW LEVEL MOISTURE TO BRING ISOLATED TO WIDELY
SCATTERED THUNDERSTORMS. ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
VERY LIMITED SPOTTER ACTIVATION MAY BE REQUIRED ALONG AND EAST OF A
PARIS...TO CORSICANA...TO TEMPLE LINE THROUGH EARLY EVENING.

58

In the hours before

Special weather statement, Jun 6, 5:00 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT MON JUN 6 2005

TXZ148-062220-

ANDERSON-
500 PM CDT MON JUN 6 2005

...SIGNIFICANT WEATHER UPDATE...

AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED A
STRONG THUNDERSTORM 3 MILES EAST OF GRAPELAND...OR 13 MILES NORTH OF
CROCKETT...MOVING NORTHEAST AT 25 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE SLOCUM.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.  IF
THIS STORM CONTINUES TO STRENGTHEN...A SEVERE THUNDERSTORM WARNING
MAY HAVE TO BE ISSUED FOR SOUTHEASTERN ANDERSON COUNTY BY 520 PM.

92

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:49 PM CDTSevere Thunderstorm WarningFWDYoung41 min
Jun 5, 11:32 PM CDTSevere Thunderstorm WarningFWDYoung61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.